Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

What could be the cause of thick mucus in one with chronic sinusitis and asthma ?

Hi I had a CT scan confirm I have chronic sinusitis and also I have asthma . For over six months now, I noticed when I spit in to a glass water, this constant thick clear phlegm comes out all day long -NON -STOP , thick looking. When I spit in to a glass of water, it appears cloudy and streaks down and settles at the bottom looking cloudy white. Also, the phlegm is thicker in the morning when I wake up. I have been taking predisone , Amoxicillin , doing Nasal Netti pot, and Accupuncture and nothing seems to be curing it. I am wondering if I have candidasis ? At one time my mucus was thick yellow but after taking amoxiciling the sinus infection cleared, but still the thick mucus is coming all day long. Any idea what tests I should have done or what it might be?
Asked On : Tue, 3 Apr 2012
Answers:  1 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
General & Family Physician 's  Response
Hi Genxbtq,
Chronic Sinusitis and Asthma both can cause this type of mucoid sputum. When there is yellowish or green sputum from nose or mouth along with other symptoms like facial pain, cough, loss of smell and taste etc, there is an indication for Antibiotics. Once you start antibiotics, remember to continue it for longer duration ( not usual 5 days course) like 10-14 days for Chronic Sinusitis.
I hope you are taking Inhaler for prevention of Asthma. The dose, and duration of Prednisolone tablet should be guided by your doctor.
I would also advise you to increase the dose of preventive inhaler, as soon as you see any first symptoms of flu, sinusitis, allergic Rhinitis.
Every year you should take Vaccine against Flu, and you must also take Vaccination against Pneumonia. You must continue doing steam inhalation two times in a day as a routine. Take good care of your food, and heigene. Avoid any allergen, if you have any.
Wish you a stable health.
Answered: Tue, 3 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor